Document Detail


Postoperative ST-segment elevation: was vasospasm caused by anaphylaxis or by its treatment with epinephrine?
MedLine Citation:
PMID:  17069097     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
BACKGROUND: Anaphylaxis must be recognized and treated promptly to avoid significant morbidity and mortality. In this clinical setting, electrocardiographic changes can be multifactorial. OBJECTIVE: To discuss vasospasm as a cause of myocardial ischemia and its possible triggering by anaphylaxis itself or by the administration of epinephrine. METHODS: We describe a patient with multiple previous allergies who received intravenous epinephrine to treat suspected anaphylaxis. She immediately developed crushing chest pain with ST-segment elevations in the inferior leads. Throughout the discussion, we address differential diagnoses, physiologic features, and treatment. RESULTS: Her symptoms and electrocardiographic changes were consistent with vasospasm, which resolved after treatment with sublingual nitroglycerin. However, the reaction was sufficient to cause an elevation in the troponin T level and, therefore, myocardial damage on the cellular level. CONCLUSIONS: Cardiovascular complications, including electrocardiographic changes, may be induced by anaphylactic mediators or by medications used for its treatment.
Authors:
Sara Goldhaber-Fiebert; Loreta Grecu
Related Documents :
2190517 - Use of ambulatory electrocardiographic (holter) monitoring.
3671017 - The effect of droperidol on the st-t segment of the ecg.
1636577 - Intracoronary electrocardiogram during coronary angioplasty.
18560057 - Detection of st segment deviation episodes in ecg using klt with an ensemble neural cla...
20219857 - Ischaemic preconditioning-regulated mir-21 protects heart against ischaemia/reperfusion...
7805217 - Previous angina alters in-hospital outcome in timi 4. a clinical correlate to precondit...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Annals of allergy, asthma & immunology : official publication of the American College of Allergy, Asthma, & Immunology     Volume:  97     ISSN:  1081-1206     ISO Abbreviation:  Ann. Allergy Asthma Immunol.     Publication Date:  2006 Oct 
Date Detail:
Created Date:  2006-10-30     Completed Date:  2006-11-27     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9503580     Medline TA:  Ann Allergy Asthma Immunol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  449-53     Citation Subset:  IM    
Affiliation:
Department of Anesthesia and Critical Care, Harvard Medical School, Massachusetts General Hospital, Boston, Massachusetts 02114, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anaphylaxis / complications*,  immunology*
Coronary Vasospasm / diagnosis,  drug therapy*,  etiology*
Diagnosis, Differential
Electrocardiography
Epinephrine / adverse effects*,  pharmacology
Female
Humans
Injections, Intravenous
Middle Aged
Postoperative Complications / etiology*
Troponin T / blood
Chemical
Reg. No./Substance:
0/Troponin T; 51-43-4/Epinephrine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Failure to maintain an aspirin-desensitized state in a patient with aspirin-exacerbated respiratory ...
Next Document:  Safety of the intranasal toll-like receptor 4 agonist CRX-675 in allergic rhinitis.